Alert archive / Ohio / Lakeshore Flood Statements in 2006
Lakeshore Flood Statement 1, NWS Cleveland, OH
NWS Cleveland, OH issued this lakeshore flood statement at Oct 28, 2006, 10:22 AM EDT for Ashtabula County, Cuyahoga County, Lake County, Ohio; Erie County, Pennsylvania. It took effect at Oct 28, 2006, 2:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 10:22 AM EDT (14:22 UTC)
- In effect from
- Oct 28, 2006, 2:00 PM EDT
- Expired
- Oct 29, 2006, 7:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 281422 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1022 AM EDT SAT OCT 28 2006 OHZ011-012-089-PAZ001-282100- /O.NEW.KCLE.LS.S.0001.061028T1800Z-061029T1200Z/ CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 1022 AM EDT SAT OCT 28 2006 ...BEACH EROSION AND MINOR LAKESHORE FLOODING POSSIBLE THROUGH TONIGHT... STRONG LOW PRESSURE OVER ONTARIO WILL CAUSE WESTERLY WINDS ON LAKE ERIE TO INCREASE TO 40 TO 50 MPH BY LATE THIS AFTERNOON. THESE STRONG WINDS WILL ALLOW WAVES TO RAPIDLY INCREASE TO 15 TO 19 FEET BY THIS EVENING ALONG THE SHORELINE OF LAKE ERIE NORTHEAST OF CLEVELAND. THESE HIGH WAVES COMBINED WITH WATER LEVELS RUNNING AROUND 2 FEET ABOVE NORMAL WILL CAUSE SOME BEACH EROSION AND SOME MINOR COASTAL FLOODING. USE EXTREME CAUTION IF NEAR THE SHORELINE OF LAKE ERIE TODAY AND TONIGHT. STAY AWAY FROM BREAK WALLS AND WATCH OUT FOR THE HIGH WAVES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND FORECASTS ON THIS SITUATION. $$ MRD
2 follow-up statements
000 WHUS41 KCLE 281946 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 346 PM EDT SAT OCT 28 2006 OHZ011-012-089-PAZ001-290400- /O.CON.KCLE.LS.S.0001.000000T0000Z-061029T1200Z/ CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 346 PM EDT SAT OCT 28 2006 ...BEACH EROSION AND MINOR LAKESHORE FLOODING POSSIBLE THROUGH TONIGHT... STRONG LOW PRESSURE OVER FAR EASTERN ONTARIO WILL CAUSE WESTERLY WINDS ON LAKE ERIE OF 40 TO 50 MPH TO CONTINUE TONIGHT. THESE STRONG WINDS WILL ALLOW WAVES TO RAPIDLY INCREASE TO 15 TO 19 FEET EARLY THIS EVENING ALONG THE SHORELINE OF LAKE ERIE NORTHEAST OF CLEVELAND. THESE HIGH WAVES COMBINED WITH WATER LEVELS RUNNING AROUND 2 FEET ABOVE NORMAL WILL CAUSE SOME BEACH EROSION AND SOME MINOR COASTAL FLOODING. USE EXTREME CAUTION IF NEAR THE SHORELINE OF LAKE ERIE TODAY AND TONIGHT. STAY AWAY FROM BREAK WALLS AND WATCH OUT FOR THE HIGH WAVES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND FORECASTS ON THIS SITUATION. $$ MRD
000 WHUS41 KCLE 290313 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1113 PM EDT SAT OCT 28 2006 OHZ011-012-089-PAZ001-291115- /O.CON.KCLE.LS.S.0001.000000T0000Z-061029T1200Z/ CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 1113 PM EDT SAT OCT 28 2006 ...BEACH EROSION AND MINOR LAKESHORE FLOODING POSSIBLE THROUGH TONIGHT... STRONG LOW PRESSURE OVER SOUTHERN QUEBEC WILL CAUSE WESTERLY WINDS ON LAKE ERIE OF 40 TO 50 MPH TO CONTINUE OVERNIGHT. THESE STRONG WINDS WILL ALLOW WAVES OF 12 TO 16 FEET ALONG THE SHORELINE OF LAKE ERIE NORTHEAST OF CLEVELAND. THESE HIGH WAVES COMBINED WITH WATER LEVELS RUNNING AROUND 2 FEET ABOVE NORMAL WILL CAUSE SOME BEACH EROSION AND SOME COASTAL FLOODING. FLOODING HAS BEEN REPORTED AT PRESQUE ISLE IN ERIE COUNTY PENNSYLVANIA DUE TO LARGE WAVE ACTION ON THE SHORE. USE EXTREME CAUTION IF NEAR THE SHORELINE OF LAKE ERIE OVERNIGHT. STAY AWAY FROM BREAK WALLS AND WATCH OUT FOR THE HIGH WAVES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND FORECASTS ON THIS SITUATION. $$ ABE
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lakeshore flood statement went out at Oct 28, 7:44 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 28, 7:44 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 744 AM EDT SAT OCT 28 2006 .AVIATION(12Z-12Z)... RAIN FROM SURFACE LOW ALMOST OVER ALTHOUGH SOME LAKE ENHANCED RAIN ALREADY DVLPG NEAR CLE. TROUGH ALOFT AND SECONDARY CDFNT ALMOST TO NW OHIO AND WILL SWEEP ACROSS FCST AREA THIS MORN AND PHASE WITH SFC LOW WHICH SHOULD CAUSE EXPLOSIVE DEVELOPMENT OVR E GRTLKS. THIS WILL REALLY PUSH UP WIND SPEEDS THIS AFTRN INTO EVENING. PASSAGE OF TROUGH SHOULD OPEN DOOR FOR SOMEWHAT DRIER AIR AND IFR CIGS WILL GIVE WAY TO MVFR (AND EVEN VFR FOR TOL AND FDY). A FAIR NUMBER OF SHOWERS CAN BE EXPECTED IN LAKE EFFECT BEHIND SYSTEM THIS AFTERNOON AND TNGT BUT MAY AFFECT MAINLY THE CLE YNG AND ERI TERMINALS WHERE CIG MAY STAY MVFR. && .SHORT TERM (TODAY THROUGH MONDAY) MODELS IN GOOD AGREEMENT MOVING LOW PRESSURE CENTERED NW PA INTO SOUTHERN QUEBEC BY THIS EVENING. AS LOW DEEPENS LOW LEVEL JET DEVELOPS ACROSS FORECAST AREA...BY 00Z 925MB WINDS INCREASE TO 50 KNOTS. BUT SINCE THE STRONGEST WINDS DEVELOPS TOWARD EVENING DONT BELIEVE THERE WILL BE SUFFICIENT MIXING TO BRING THE 50 KNOTS DOWN TO THE SURFACE. SO WENT WITH A WIND ADVISORY OVER THE ENTIRE AREA. EXCEPT...WENT WITH A HIGH WIND WARNING FOR THE LAKESHORE COUNTIES EAST OF CLEVELAND SINCE EXPECT SUFFICIENT MIXING OVER THE RELATIVELY WARM LAKE. SECOND FORECAST PROBLEM OF THE DAY IS LAKE EFFECT SNOW. WENT WITH A WINTER WEATHER ADVISORY OVER INLAND ERIE AND CRAWFORD COUNTIES IN PA FOR LATE THIS EVENING THROUGH SUNDAY MORNING. MODELS DROP 850 TEMPS TO -4 BY 06Z SUNDAY. THIS COMBINED WITH A LAKE TEMP IN THE LOWER 50S F PLUS SOME UPPER LEVEL DIVERGENCE AS A 120 KNOT JET DIPS INTO THE BASE OF THE TROUGH OVER LAKE ERIE...SHOULD BE JUST ENOUGH TO GENERATE SOME MORE LAKE EFFECT SNOW. && .LONG TERM (TUE THRU FRI)... A LOT OF WEATHER SYTEMS FOR THIS FORECAST PERIOD. COLD FRONT MOVES THROUGH TUESDAY...GFS/ECMWF/DIGEX HAVE SOME TIMING ISSUES...DIGEX IS THE SLOWEST. AIRMASS IS NOT REAL MOIST...CHANCE LOOKS GOOD...IT STAYS WARM ENOUGH FOR RAIN. AT THIS TIME WILL GO WITH THE FASTER MODELS AS THE FLOW IS MORE ZONAL. RIDGE BUILDS IN QUICKLY TUESDAY NIGHT AND THEN THE MODELS TRY TO DEVELOP AN INVERTED TROF...SOME TIMING ISSUES AS THE GFS IS MUCH QUICKER THAN THE DIGEX. THE ECMWF HAS THE RIDGE ACROSS THE FORECAST AREA WEDNESDAY AND THURSDAY. AT THIS TIME WILL GO MORE WITH DIGEX AS THIS IS TYPICAL FOR A TROF TO DEVELOP...A CHANCE OF RAIN OR SNOW SHOWERS THURSDAY. ANOTHER FRONT MOVES THROUGH ON FRIDAY...GFS AND DIGEX AGREE. AIRMASS IS NOT REAL MOIST BUT WITH THE LAKE AND TEMPERATURE DIFFERENCE SOME LAKE EFFECT SNOW SHOWERS. A THREAT ELSEWHERE BECAUSE OF A VORT MAX MOVING THROUGH THE AREA. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...WIND ADVISORY THIS AFTERNOON AND EVENING. HIGH WIND WARNING OZ012-OHZ89 THIS AFTERNOON THROUGH TONIGHT. PA...HIGH WIND WARNING THIS AFTERNOON THROUGH TONIGHT PAZ001. WINTER WEATHER ADVISORY PAZ002>003 TONIGHT THROUGH SUNDAY MORNING. && SHORT TERM...DJB LONG TERM...KIELTYKA AVIATION...KOSARIK
Hazardous weather outlook, Oct 28, 5:24 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 524 AM EDT SAT OCT 28 2006 LEZ148-OHZ012-089-PAZ001-290930- GENEVA-ON-THE-LAKE TO CONNEAUT OH-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 524 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...A HIGH WIND WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT AS WINDS INCREASE TO 30 TO 40 MPH WITH WIND GUSTS UP TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... PAZ002-003-290930- SOUTHERN ERIE-CRAWFORD PA- 524 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST PENNSYLVANIA. .DAY ONE...A WINTER WEATHER ADVISORY IS IN EFFECT FROM LATE THIS EVENING UNTIL SUNDAY MORNING. LAKE EFFECT SNOW WILL DEVELOP OVER NORTHWEST PENNSYLVANIA LATE THIS EVENING...WITH UP TO 3 TO 5 INCHES OF SNOW POSSIBLE BEFORE IT TAPERS OFF SUNDAY MORNING. THIS COMBINED WITH THE STRONG GUSTY WINDS WILL CREATE BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... OHZ003-006>011-013-014-017>023-027>033-036>038-047-290930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- 524 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...A WIND ADVISORY IS IN EFFECT FROM THIS AFTERNOON UNTIL EARLY TONIGHT...AS WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... LEZ142>147-149-162>169-290930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 524 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...A GALE WARNING IS IN EFFECT OVER LAKE ERIE UNTIL SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:33 AM EDT | High Wind Warning | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 24 hr |
| Oct 28, 4:33 AM EDT | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 21 more | 24 hr |
| Oct 28, 12:28 PM EDT | Special Marine Warning | CLE | 92 min | |
| Oct 28, 3:16 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 59 min |
| Oct 28, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 38 min |
| Oct 28, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 52 min |
| Oct 28, 7:18 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 36 min |
| Oct 28, 4:40 AM EDT | Winter Weather Advisory | CLE | Crawford, Erie | 25 hr |
Nearby
Lakeshore Flood Statements in Ohio, 2006Lakeshore Flood Statements in Pennsylvania, 2006Every lakeshore flood statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.